PDA

View Full Version : Started Plaquenil Today, VERRY DIZZY????



Julie46
04-10-2009, 04:52 PM
I took my 1st pill at 10:00 am this morning (with food), I had a nap from 3:00 to 5:00 pm and when I stood up I almost passed out. I seem to be getting worse. By 7:00 pm the dizziness is really bad and I'm nauseated. Is this a normal reaction to plaquenil????

I'm also in a lot of pain from my Lupus, wrists, shins, knees, left lymp node in my armpit.

I'm scared to take the plaquenil and I would like to know if even the 1st pill made u sick, dizzy and nauseated 7 hours after taking it. I want to continue taking the plaquenil each day because I know I can't continue being ill everyday, but will the plaquenil make me to sick to work or drive??? I'm scared. I feel bad enough with the Lupus. Please tell me the dizziness and nausea will go away. I'm supposed to take the plaquenil daily for 8 weeks, then I come off of it for a bit. Please tell me how it makes u feel???? And does the plaquenil take away the pain of Lupus after a few months. I can't remember the last time I felt good. I always feel like I have the flu mixed with severe pain.

Angel Oliver
04-10-2009, 05:06 PM
Oh im so sorry to read how sick you are. I am not sure as ive never taken this drug.You just hang in there.Someone will post here soon and let you know if this is normal. Maybe jus give your Doctor a quick call tomorrow and let him know how its making you feel.He may alter the dosage?
Sending you hugs and know im thinking of you and really hope you begin to feel better soon. If you get any worse, maybe just call someone medical tonight...just for advice....dont suffer in silence, they may be able to help you in some way.

love
Angel.xxxx

Angel Oliver
04-10-2009, 05:14 PM
GENERIC NAME: HYDROXYCHLOROQUINE - ORAL (hi-DROX-ee-KLOR-oh-kwin)

BRAND NAME(S): Plaquenil

Medication Uses (http://www.medicinenet.com/script/main/art.asp?articlekey=45379&page=1#Uses) | How To Use (http://www.medicinenet.com/script/main/art.asp?articlekey=45379&page=1#HowToUse) | Side Effects (http://www.medicinenet.com/script/main/art.asp?articlekey=45379&page=1#SideEffects) | Precautions (http://www.medicinenet.com/script/main/art.asp?articlekey=45379&page=1#Precautions) | Drug Interactions (http://www.medicinenet.com/script/main/art.asp?articlekey=45379&page=2#DrugInteractions) | Overdose (http://www.medicinenet.com/script/main/art.asp?articlekey=45379&page=2#Overdose) | Notes (http://www.medicinenet.com/script/main/art.asp?articlekey=45379&page=2#Notes) | Missed Dose (http://www.medicinenet.com/script/main/art.asp?articlekey=45379&page=2#MissedDose) | Storage (http://www.medicinenet.com/script/main/art.asp?articlekey=45379&page=2#Storage)
USES: This medication is used to treat rheumatoid arthritis (http://www.medicinenet.com/script/main/art.asp?articlekey=466) and lupus (http://www.medicinenet.com/script/main/art.asp?articlekey=491); and to treat or prevent malaria (http://www.medicinenet.com/script/main/art.asp?articlekey=409).
HOW TO USE: Take this medication with food to prevent stomach upset. Take this medication exactly as prescribed. Do not stop taking it without consulting your doctor. It is important to continue taking this for the length of time prescribed. Stopping therapy too soon may not treat the infection and can lead to a reinfection. While taking this medication, your doctor may schedule lab tests to check your eyesight, hearing and blood.
SIDE EFFECTS: Nausea, vomiting, stomach upset, cramps, loss of appetite, diarrhea (http://www.medicinenet.com/script/main/art.asp?articlekey=1900), tiredness, weakness or headache (http://www.medicinenet.com/script/main/art.asp?articlekey=20628) may occur the first several days as your body adjusts to the medication. If these effects continue or become bothersome, inform your doctor. Notify your doctor if you develop: vision changes (such as blurred vision, trouble seeing at night or problems focusing clearly), ringing in the ears, difficulty hearing. In the unlikely event you have an allergic reaction to this drug, seek immediate medical attention. Symptoms of an allergic reaction include: rash (http://www.medicinenet.com/script/main/art.asp?articlekey=1992), itching, swelling, dizziness, breathing trouble. If you notice other effects not listed above, contact your doctor or pharmacist.

purplepinkgirl
04-10-2009, 05:22 PM
Hey, im sorry you are not feeling well but believe things are going to get better. When I first started taking plaquinil it made me nausea, bad headache, and motion sickness. A few tips, do not take any other medication within 4 hours of taking plaq. Always make sure to have food on your stomach, try and stay out the sun, and another thing from personal experience. My b/c ortho tricyclen(pill) was also contributing to my illness b/c of the estrogen, when I stopped taking it I stopped being as sick... but that's my experience. I hope this helps you...get well soon!!!!

Julie46
04-10-2009, 05:25 PM
Thank you for your reply, I'm taking 200mg/day, 1 pill per day, I hope it's enough because from the Lupus I only weigh 115lbs at 5'7", so I opted for half the dose as discussed with my family doctor. I was diagnosed November 2008 and still don't even have an appointment with a Rheumy yet. A Rheumy diagnosed me but didn't want to take me on as his patient because I live 8 hours away and the city I live in it's over a year to get in to see the only Rheumy here. I (my doctor) has been trying to get me an appt. with a Rheumy 4 hrs away. So hopefully soon I wil have additional advice on meds.

Angel Oliver
04-10-2009, 05:29 PM
Ive never taken it, but i see purple pink girl has. Such a long way hey? There is no harm just calling your Doctor tomorrow.He may say this is normal and it will get better. You dont have to see him, just tell him what you told us!
I know a quite a few people here are taking this pill, so see what they say, cause like i said, ive never taken it.
I hope you feel better very soon.

love
Angel.xxx

Julie46
04-10-2009, 05:30 PM
Thanks purplepinkgirl

mountaindreamer
04-10-2009, 06:24 PM
hi julie46,

when i first started taking plaquenil, i suffered from all of the side effects that you are encountering. Some advice that i found on this forum is to: take on a full stomach, and take at night so that you sleep through the worst of the side effects.

yes, the bad stuff will lessen and eventually be gone. but be sure and eat, and take the med at night.

Julie46
04-10-2009, 07:29 PM
Thanks mountain dreamer, I seem to feel somewhat better now, going to bed shortly and tomorrow I will take the pill before bed with food and milk

noelg
04-10-2009, 07:43 PM
Hi there
I have been on 400 mg. per day of Plaquenil for the past 10 years. The first year was difficult due to the nausea and dizziness. Yes, it does feel like you have a case of the flu. I finally found something called "SeaBand". They are acupressure wrist bands that really do control nausea and dizziness. They do not hurt at all. They go by different names; You can find them on the internet called bioband. Same principle. You can also ask your neighborhood pharmacist if they can get these as I just get mine from the local drug store. The other thing I have used effectively for nausea and dizziness is called TransDerm V; these are patches you place behind your ear for up to I believe 4-6 hours. You may get a slightly drowsy mouth but it really minimizes the dizziness and nausea. Neither of these products make you sleepy or drowsy!
Eventually, however this did go away and now I do not have any side effects at all except occasional stomach cramps which could be from anything!!!
It really does minimize the pains; it has never, in my case taken the pain away entirely but I sure notice the difference when I have gone off of the Plaquenil.
Good luck to you

Julie46
04-11-2009, 06:55 AM
Thank you, I'm heading to the pharmacy today. I feel better this morning and will wait til tonight for my next dose. Thanks again and have a great day!!!!!

purplepinkgirl
04-16-2009, 04:37 AM
No problem, anytime. but i meant to mention i am taking 200mg 2x a day. May will make a year i have been taking plaq. well i hope everything works out and you began to feel better. Have a wonderful day!